Thunderstorm Wind, Bell
- When
- August 3, 5:15 PM CST
- Where
- Bell County, Temple
- Measured
- 52 kt (60 mph)
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.100, -97.350
High winds blew a tree down on a 1929 Mercedes.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 3, 2:30 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT SAT AUG 3 2002 SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS ACROSS ACORSS THE EASTERN PORTIONS OF THE FORECAST AREA. THISE STORMS WILL CONTINUE TO DRIFT WEST SOUTHWEST...AND WILL DISSIPATE BEFORE SUNSET. WILL PLACE THE BEST POPS IN THE SOUTHEAST FOR TONIGHT... WITH LOWER POPS AS YOU GO FARTHER NORTH AND WEST. WITH WILL ALOS NEED TO RE-INTRODUCE LOW POPS ACROSS THE SOUTH FOR SUNDAY...AS DAYTIME HEATING....AND LITTLE OR NO CAP...ALLOWS ISOLATED THUNDERSTORMS. THERE CONTINUES TO BE A GREAT DEAL OF UNCERTAINTY CONCERNING THE DEVELOPMENT AND MOVEMENT OF TROUGH/LOW IN THE GULF OF MEXICO. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH TEXAS THROUGH MIDWEEK. FCSTID = 58 DFW 76 98 76 97 / 10 10 0 20 ACT 73 98 72 97 / 10 20 10 20 PRX 73 96 73 97 / 20 10 0 20 DTO 74 98 74 97 / 10 10 0 20 TKI 75 97 74 97 / 10 10 0 20 DAL 76 98 76 98 / 10 10 0 20 TRL 76 98 74 98 / 20 10 0 20 CRS 75 98 73 97 / 20 20 10 20 TPL 72 98 71 97 / 20 20 10 20 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT SAT AUG 3 2002 SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST AND EASTERN SECTIONS OF NORTH TEXAS THROUGH THIS EVENING...GENERALLY EAST OF A LINE FROM BONHAM...TO WACO...TO TEMPLE. WHILE THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH SHORTLY AFTER SUNSET. NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS NORTH TEXAS TONIGHT.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
High winds blew a tree down on a 1929 Mercedes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311583.